Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 285, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 21, 2000, 4:54 PM CDT for Bossier Parish, Caddo Parish, Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 21, 2000, 4:54 PM CDT (21:54 UTC)
- Expired
- Aug 21, 2000, 5:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bossier Parish, LA, Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 14 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.9 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 496 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1786 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 212155 SVRSHV LAC015-017-212230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 454 PM CDT MON AUG 21 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOSSIER PARISH IN LOUISIANA CADDO PARISH IN LOUISIANA * UNTIL 530 PM CDT * AT 454 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BOSSIER CITY...MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR SHREVEPORT AT 525 PM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... BOSSIER PARISH IN LOUISIANA CADDO PARISH IN LOUISIANA UNTIL 530 PM CDT. LAT...LON 3246 9357 3260 9363 3257 9388 3236 9384
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:45 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 21, 2:45 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CDT MON AUG 21 2000 HIGH PRESSURE RIDGE WILL CONTINUE TO REMAIN STATIONARY OVER THE FOUR STATE REGION THROUGH THE FORESEEABLE FUTURE. MOISTURE FROM THE EAST HAS MADE ITS WAY INTO THE EASTERN PORTIONS OF THE CWA AS EVIDENT BY ISOLATED TO WIDELY SCATTERED CONVECTION. MORE THAN LIKELY...THIS AREA OF MOISTURE WILL BE AROUND FOR A DAY OR TWO...SO CONTINUING WITH WIDELY SCATTERED AFTERNOON AND EVENING POPS EASTERN ZONES. ADJACENT AREAS WILL EXPERIENCE SOME ISOLATED ACTIVITY AS PRECIP BUILDS AND MOVES EAST AND DISSIPATES AS THE CONVECTION ENCOUNTERS DRIER AIR. THE MOISTURE IS HAVING LITTLE EFFECT ON AFTERNOON TEMPERATURES...AND THE HIGHER DEWPOINTS ARE RESULTING IN HIGHER HEAT INDICES. THUS WILL HIGHLIGHT EAST ZONES WITH AFTERNOON HEAT INDEX VALUES NEAR 105 FOR TUESDAY. MOS TEMPS STILL TOO LOW IN MOST CASES...SO WILL CONTINUE WITH PERSISTENCE. SHV 075/102 076/102 11-1 MLU 073/101 074/100 2211 TXK 076/101 076/102 -1-- TYR 076/100 077/100 0000 LFK 071/101 070/100 2211 .SHV...NONE. 14
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.